Alert archive / Oklahoma / Red Flag Warnings in 2016

Red Flag Warning 24, NWS Norman, OK

November 17, 2016Ellis County, Harper County, Roger Mills County, Oklahoma

NWS Norman, OK issued this red flag warning at Nov 17, 2016, 2:59 AM CST for Ellis County, Harper County, Roger Mills County, Oklahoma. It took effect at Nov 17, 2016, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2016, 2:59 AM CST (08:59 UTC)
In effect from
Nov 17, 2016, 11:00 AM CST
Expired
Nov 17, 2016, 4:49 PM CST
In force
6 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK

The radar

The Vance AFB radar (KVNX), 152 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3828 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS84 KOUN 170859
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
259 AM CST THU NOV 17 2016

...CRITICAL WILDFIRE CONDITIONS LIKELY AGAIN TODAY ACROSS FAR
NORTHWESTERN OKLAHOMA...

OKZ004-009-171800-
/O.UPG.KOUN.FW.A.0022.161117T1700Z-161118T0100Z/
/O.NEW.KOUN.FW.W.0024.161117T1700Z-161118T0100Z/
HARPER-ELLIS-
259 AM CST THU NOV 17 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR FAR NORTHWEST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...HIGHS 78 TO 83 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
058 
WWUS84 KOUN 171527
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CST THU NOV 17 2016

...CRITICAL WILDFIRE CONDITIONS LIKELY AGAIN TODAY ACROSS FAR
NORTHWESTERN OKLAHOMA...

OKZ014-172330-
/O.EXA.KOUN.FW.W.0024.161117T1700Z-161118T0100Z/
ROGER MILLS-
927 AM CST THU NOV 17 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR NORTHWESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...HIGHS 78 TO 83 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

OKZ004-009-172330-
/O.CON.KOUN.FW.W.0024.161117T1700Z-161118T0100Z/
HARPER-ELLIS-
927 AM CST THU NOV 17 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR NORTHWESTERN OKLAHOMA...

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...HIGHS 78 TO 83 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
333 
WWUS84 KOUN 172249
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CST THU NOV 17 2016

...RED FLAG WARNING CANCELLED...

OKZ004-009-014-180000-
/O.CAN.KOUN.FW.W.0024.000000T0000Z-161118T0100Z/
HARPER-ELLIS-ROGER MILLS-
449 PM CST THU NOV 17 2016

...RED FLAG WARNING IS CANCELLED FOR WINDY CONDITIONS... WARM
TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN 
OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

ALTHOUGH WINDS WILL REMAIN BREEZY THROUGH TONIGHT...RELATIVE
HUMIDITY VALUES ARE EXPECTED TO REMAIN AT OR ABOVE 30 PERCENT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 17, 2:57 AM CST, 2 minutes earlier.

Area forecast discussion, Nov 17, 2:57 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
257 AM CST Thu Nov 17 2016

.DISCUSSION...
Main focus was on the next 24 hours looking at wildfire conditions,
wind, and chance for rain.

Fire Weather... The most likely area for critical wildfire
conditions to develop this afternoon will be in parts of NW OK.
Warm temperatures and gusty south to southwest winds are expected to
develop in this area. The one parameter that will be a bit uncertain
will be how low the RH drops this afternoon. Models show moisture
spreading into the area which should keep humidities above critical
levels across much of the fa this afternoon, except for parts of NW
OK where it will take the longest for the moisture to reach and
drier air could move into this area from the west later this
afternoon. With this in mind, will convert the current Fire Wx Watch
to a Red Flag Warning and later shifts will have to monitor to see
if more of the western parts of the fa are affected by lower
humidities.

Today through Friday... Gusty south to southwest winds are expected
to develop across the area today as pressure gradient increases.
With 35-40 kts just above the sfc and 40-50 kts at 850mb, mixing
will also help increase the winds across the area. However, there is
some question how much mixing will occur due to cirrus clouds that
will move across the region today. Despite the clouds, some wind
gusts above 40 mph will be possible today so will continue with the
current configuration of the wind advisory but will also add
Seminole county.

Temperatures are expected to be warm again today but not quite has
high as yesterday with afternoon highs in the upper 70s to 80s
today. A dryline and cold front are expected to move into the area
this evening with the cold front moving across the region tonight
into Friday. Some showers and a few thunderstorms will be possible
late tonight into Friday morning across the SE quarter to third of
the fa as the front interacts with better moisture. Cooler air and
breezy NW winds will occur behind the front leading to highs on
Friday that are 20-25 degrees lower than today.

Rest of the Forecast Period... With clear skies, light winds, and
the colder airmass moving into the region behind the front, low
temperatures Friday night into Saturday morning are expected to drop
to or below freezing across a large portion of the fa. For some this
would be the first freeze of the season. The cooler temperatures
will continue through the weekend before warming a little bit early
next week. Models show another upper level trough and cold front
affecting the region early next week with a chance for showers and
thunderstorms across the area Monday night into Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  80  46  55  30 /   0  10   0   0
Hobart OK         80  43  55  28 /   0   0   0   0
Wichita Falls TX  80  47  60  32 /   0  10   0   0
Gage OK           83  37  52  22 /   0   0   0   0
Ponca City OK     81  45  53  28 /   0  10   0   0
Durant OK         80  55  61  36 /   0  40  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 10 AM this morning to 6 PM CST this evening
     for OKZ006>008-011>013-017>020-024>026-029>031.

     Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for OKZ004-009.

TX...None.
&&

03/25
Hazardous weather outlook, Nov 16, 6:58 PM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CST WED NOV 16 2016

OKZ004>048-050>052-TXZ083>090-180100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
658 PM CST WED NOV 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...TONIGHT...

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS MAY CONTINUE TONIGHT DUE TO
BREEZY...MILD...AND DRY CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY OCCUR ACROSS FAR
NORTHWEST OKLAHOMA ON THURSDAY WHERE A FIRE WEATHER WATCH IS IN
EFFECT. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED ACROSS MUCH OF THE REST OF THE AREA ON THURSDAY.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE
POSSIBLE FRIDAY AFTERNOON.

.WIND...
BREEZY TO WINDY CONDITIONS FROM LATE THURSDAY MORNING THROUGH
THURSDAY AFTERNOON COULD CAUSE DIFFICULT DRIVING CONDITIONS
ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. WIND GUSTS UP
TO 45 MPH ARE EXPECTED. A WIND ADVISORY HAS BEEN ISSUED.

.THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA EARLY FRIDAY MORNING. SEVERE
THUNDERSTORMS ARE NOT EXPECTED EARLY FRIDAY MORNING.

THUNDERSTORMS MAY RETURN ACROSS PORTIONS OF THE AREA MONDAY NIGHT
THROUGH EARLY WEDNESDAY.

.FREEZE...
SUBFREEZING TEMPERATURES WILL BE POSSIBLE SATURDAY AND SUNDAY
MORNING ACROSS MUCH OF OKLAHOMA AND POSSIBLY NORTH TEXAS.
WIDESPREAD FROST COULD OCCUR AS WELL.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:32 PM CSTFreeze WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 35 more12 hr

Nearby

Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.